Texas, 2006

Damaging Winds in Texas, July 14, 2006

July 14, 2006 · NWS OUN · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 12:55 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 14, 12:55 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
155 PM CDT FRI JUL 14 2006

.DISCUSSION...
MARGINAL HEAT ADVISORY CONDITIONS WILL BE EXPERIENCED THIS WEEKEND
MAINLY ALONG AND EAST OF INTERSTATE 44 WHERE DEEPER MOISTURE EXISTS.
HOWEVER...IT APPEARS THAT THE WORST OF THE HEAT IS NOW BEHIND US.
COMBINING THE LATEST FORECASTS OF MAX TEMPS/DEWPTS USING THE NAM FOR
MOISTURE RESULTS IN HEAT INDICES BETWEEN 100 AND 104 ACROSS THE
SOUTHEAST HALF OF THE FORECAST AREA SATURDAY AFTERNOON WITH NIGHTTIME
LOWS AT OR ABOVE 75 DEGREES. IF A HEAT ADVISORY AND EXCESSIVE HEAT
WATCH WERE NOT IN EFFECT...WOULD PROBABLY NOT ISSUE A HEAT ADVISORY
FOR TOMORROW. HOWEVER...DO NOT WANT TO SEND A MIXED MESSAGE OVER A
WEEKEND WHEN MANY OUTDOOR ACTIVITIES ARE PLANNED. IT WILL STILL BE
HOT...AND HEAT RELATED STRESS MAY STILL DEVELOP. WILL CANCEL THE
WATCH HOWEVER AS THE MODELS SHOW THE MID/UPPER RIDGE PIVOTING
NORTHWARD WITH PROGRESSIVELY DRIER AIR DEVELOPING NEAR THE SURFACE.
FORECAST HEAT INDICES SUNDAY SHOULD BE A COUPLE DEGREES LOWER THAN
SATURDAY. FUTURE SHIFTS SHOULD MONITOR TRENDS/NEW MODELS THOUGH AND
SEE IF AN EXTENSION OF THE ADVISORY IS NECESSARY.

THE OTHER CONSIDERATION THIS WEEKEND WITH BE LOW POPS ACROSS THE
SOUTHERN TIER THROUGH EARLY SATURDAY. WEAK COLD FRONT OVER NORTHWEST
OKLAHOMA SHOULD DISSIPATE SLIGHTLY SOUTH OF ITS PRESENT LOCATION OVER
THE WEEKEND WITH A VEERING WIND PROFILE INCREASING LATE
TONIGHT/EARLY SATURDAY JUST AHEAD OF THE FRONT WHERE AN ELEVATED
MIXED LAYER SHOULD RESIDE. NOT ONLY CONCERNED ABOUT ISOLATED
CONVECTION THIS AFTERNOON/EVENING ACROSS THE SOUTHWEST...BUT THE
AREA COULD ALSO EXPERIENCE RENEWED HIGHER BASED CONVECTION LATER IN
THE NIGHT AS THE LOW LEVEL JET DEVELOPS AND VEERS TOWARD MORNING.

THE PRIMARY CHALLENGE NEXT WEEK WILL BE MONITORING CHANGES IN
TEMPERATURES WITH NO DRAMATIC CHANGES EXPECTED. PERSISTENCE WILL BE
THE MAIN GUIDANCE AS THE DROUGHT IS EXPECTED TO CONTINUE.

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75 100  76 101 /  10  10   0   0
HOBART OK         75 101  74 103 /  10  10   0   0
WICHITA FALLS TX  77 102  77 103 /  20  20   0   0
GAGE OK           71 100  72 101 /   0  10   0   0
PONCA CITY OK     74  98  75 100 /   0  10   0   0
DURANT OK         76 100  77 101 /  20  20   0   0

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ037-OKZ038-OKZ039-
     OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-
     OKZ048-OKZ050-OKZ051-OKZ052.

TX...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR TXZ085-TXZ086-TXZ088-
     TXZ089-TXZ090.

JAMES
Hazardous weather outlook, Jul 14, 10:37 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1137 AM CDT FRI JUL 14 2006

OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1137 AM CDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
A WEAK COLD FRONT AND OUTFLOW BOUNDARY WILL AFFECT NORTH TEXAS AND
THE SOUTHERN HALF OF OKLAHOMA THIS AFTERNOON AND EVENING...WITH A
FEW THUNDERSTORMS EXPECTED. DUE TO WEAKENING WIND ALOFT AND A STRONG
CAP...ORGANIZED SEVERE STORMS ARE NOT EXPECTED. HOWEVER...ISOLATED
STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE DURING THE AFTERNOON
AND EARLY EVENING WHEN THE ATMOSPHERE IS MOST UNSTABLE. THESE STORMS
COULD BE ACCOMPANIED BY WINDS OF 50 TO 60 MPH AND DIME SIZE HAIL. AS
THE CAP REBUILDS OVERNIGHT...CHANCES OF STORMS SHOULD DIMINISH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES FOR PARTS OF THE AREA. A HEAT ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED FOR THE PERIOD SATURDAY THROUGH
THURSDAY.

OTHER HAZARDOUS WEATHER...
SIGNIFICANT HEAT AND HUMIDITY WILL PERSIST THROUGH THE PERIOD.  AN
EXCESSIVE HEAT WATCH IS IN EFFECT FOR SATURDAY AND SUNDAY.  PLEASE
REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

JAMES

In the hours before

Special weather statement, Jul 14, 2:01 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT FRI JUL 14 2006

OKZ037-038-142030-
COMANCHE OK-TILLMAN OK-
301 PM CDT FRI JUL 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND TILLMAN
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES SOUTH OF
CACHE TO 4 MILES NORTH OF INDIAHOMA AT 301 PM CDT...MOVING SOUTHWEST
AT 10 MPH.

WINDS AROUND 45 MPH AND CLOUD TO GROUND LIGHTNING ARE LIKELY.

BURKE
Special weather statement, Jul 14, 2:10 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT FRI JUL 14 2006

TXZ086-142045-
WICHITA TX-
310 PM CDT FRI JUL 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CASHION COMMUNITY...OR 4
MILES NORTH OF SHEPPARD AIR FORCE BASE AT 310 PM CDT...MOVING
SOUTHWEST AT 15 MPH. THIS STORM WILL AFFECT THE NORTH SIDE OF
WICHITA FALLS.

WIND GUSTS AROUND 50 MPH AND CLOUD TO GROUND LIGHTNING ARE LIKELY.

BURKE
Special weather statement, Jul 14, 2:25 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT FRI JUL 14 2006

OKZ035-037-038-142100-
KIOWA OK-COMANCHE OK-TILLMAN OK-
325 PM CDT FRI JUL 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...KIOWA AND TILLMAN
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER INDIAHOMA AT 325 PM CDT...
MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS AROUND 45 MPH AND DANGEROUS LIGHTNING IS LIKELY.

BURKE
Special weather statement, Jul 14, 3:08 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT FRI JUL 14 2006

TXZ086-142145-
WICHITA TX-
408 PM CDT FRI JUL 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF HAYNESVILLE AT 408
PM CDT...MOVING SOUTHWEST AT 20 MPH.

DANGEROUS LIGHTNING AND WINDS AROUND 55 MPH ARE POSSIBLE.

BURKE
Special weather statement, Jul 14, 3:29 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT FRI JUL 14 2006

OKZ037-142200-
TILLMAN OK-
429 PM CDT FRI JUL 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN TILLMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED EAST OF HAYNESVILLE TEXAS AT 429
PM CDT...MOVING WEST-SOUTHWEST AT 10 MPH. ALTHOUGH THE STORM ITSELF
IS MOVING WEST-SOUTHWEST AND WILL REMAIN SOUTH OF THE RED RIVER...
STRONG WINDS OF 40 TO 50 MPH SPREADING OUT FROM THIS STORM WILL BE
POSSIBLE IN SOUTHERN TILLMAN COUNTY.

PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jul 14, 3:39 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT FRI JUL 14 2006

TXZ085-142200-
WILBARGER TX-
439 PM CDT FRI JUL 14 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN WILBARGER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF HARROLD AT 439 PM
CDT...MOVING WEST-SOUTHWEST AT 10 MPH.

THIS STORM IS PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING WITH
GRASS FIRES FROM THE LIGHTNING ARE BEING REPORTED IN NORTHWEST
WICHITA COUNTY. FREQUENT LIGHTNING IS ALREADY OCCURING IN WILBARGER
COUNTY AHEAD OF THIS STORM.

WHEN THE STORM ITSELF MOVES INTO WILBARGER COUNTY... STRONG WINDS
AND SMALL HAIL WILL ALSO BE POSSIBLE.

PEOPLE IN EASTERN WILBARGER COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

...SPEG.

The radar

The Altus AFB radar (KFDR), 31 km away, was scanning. The volume nearest the first event began at 21:48 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilbarger

When
July 14, 3:50 PM CST
Where
Wilbarger County, 1 mi ENE of Harrold
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
POST OFFICE
Coordinates
34.083, -99.017

Power poles were downed.

Thunderstorm Wind, Knox

When
July 14, 5:33 PM CST
Where
Knox County, Vera
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
33.633, -99.567

Power lines downed along Highway 82.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523713, 5523714.